MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI XI; HANDHELD CAMERA HEAD

INTUITIVE SURGICAL, INC DA VINCI XI; HANDHELD CAMERA HEAD
Model Number 470035-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure the white connector was pulled out regarding the handheld camera.The procedure was converted to open surgery.Intuitive surgical, inc.(isi) followed up with the customer and gathered the following information: the customer was unsure why the procedure was converted to open surgery.The issue was discovered at the end of the day.The procedure was completed with no indication of patient injury.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to the customer requesting to have the intuitive surgical, inc.(isi) device returned.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The endoscope was analyzed and found to have a broken cable connector.The light guide adapter was found completely broken off from the connector.The adapter was returned but both retaining springs, release lever and the return spring of the release lever were not returned.The testing was performed and passed during the focus test; all images and targets had no issue.A log review confirmed but did not replicate the errors 48221 and promoting camera communication error 48225 camera power failure 48229 -camera power warning 45310 loss of image in both eyes, and 48215 camera error sensor start failure 48406 watchdog illuminator timeout.Additional findings not related to the customer reported complaint: the camera cable was found to have cosmetic damage.The laser markings on the housing were found partially removed on both sides.The camera cable was found to have delamination on the distal bend protection.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Correction to update instrument information to reflect reported complaint.

Brand Name
DA VINCI XI
Common Device Name
HANDHELD CAMERA HEAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20348926
Report Number2955842-2024-20030
Device Sequence Number8024058
Product Code NAY
UDI-Device Identifier00886874115725
UDI-Public(01)00886874115725
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470035-02
Device Catalogue Number470035
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/05/2024
11/05/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/21/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose